Medical Dictionary Search Engines

Please be patient! It may take up to ONE minute to load all the Engines.
Problems? Please contact our support.


/drug


Search For

Drug
Health
Encyclopedia

Specialty Search
--AIDS
--Cancer
--Diabetes
--Stroke


viagra

cialis

levitra



























WebMD DrugDigest MedicineNet RxList
Other drug names: A-Am An-Az B C-Ch Ci-Cz D-Dh Di-Dz E F G H I-J K-L M-Mh Mi-Mz N-Nh Ni-Nz O P-Pl Pm-Pz Q-R S-Sn So-Sz T-To Tp-Tz U-V W-Z 0-9   

Aspirin and Extended-Release Dipyridamole

Why is this medication prescribed?

The combination of aspirin and extended-release dipyridamole is in a class of drugs called antiplatelet agents. It works by preventing excessive blood clotting. It is used to reduce the risk of stroke in patients who have had or are at risk of stroke.

This medication is sometimes prescribed for other uses; ask your doctor or pharmacist for more information.

How should this medicine be used?

The combination of aspirin and extended-release dipyridamole comes as a capsule to take by mouth. It is usually taken twice a day, one capsule in the morning and one in the evening. Aspirin and extended-release dipyridamole should be swallowed whole. Do not open, crush, break, or chew the capsules.

Follow the directions on your prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Use aspirin and extended-release dipyridamole exactly as directed. Do not use more or less of it or use it more often than prescribed by your doctor.

The combination of aspirin and extended-release dipyridamole decreases the risk of having a stroke but does not eliminate that risk. Continue to take aspirin and extended-release dipyridamole even if you feel well. Do not stop taking aspirin and extended-release dipyridamole without talking to your doctor.

What special precautions should I follow?

Before using aspirin and extended-release dipyridamole,

  • tell your doctor and pharmacist if you are allergic to aspirin, celecoxib (Celebrex), choline salicylate (Arthropan), diclofenac (Cataflam), diflunisal (Dolobid), dipyridamole (Persantine), etodolac (Lodine), fenoprofen (Nalfon), flurbiprofen (Ansaid), ibuprofen (Advil, Motrin, Nuprin), indomethacin (Indocin), ketoprofen (Orudis, Oruvail), ketorolac (Toradol), magnesium salicylate (Nuprin Backache, Doan's), meclofenamate, mefenamic acid (Ponstel), meloxicam (Mobic), nabumetone (Relafen), naproxen (Aleve, Naprosyn), oxaprozin (Daypro), piroxicam (Feldene), rofecoxib (Vioxx), sulindac (Clinoril), tolmetin (Tolectin), or any other drugs.
  • tell your doctor and pharmacist what prescription and nonprescription medications you are taking, especially acetazolamide (Diamox); ambenonium (Mytelase); angiotensin- converting enzyme inhibitors such as benazepril (Lotensin), captopril (Capoten), enalapril (Vasotec), fosinopril (Monopril), lisinopril (Prinivil, Zestril), moexipril (Univasc), quinapril (Accupril), ramipril (Altace), and trandolapril (Mavik); anticoagulants ('blood thinners') such as warfarin (Coumadin) and heparin; beta-blockers such as acebutolol (Sectral), atenolol (Tenormin), betaxolol (Kerlone), bisoprolol (Zebeta), carteolol (Cartrol), carvedilol (Coreg), labetalol (Normodyne), metoprolol (Lopressor), nadolol (Corgard), penbutolol (Levatol), Pindolol (Visken), propranolol (Inderal), sotalol (Betapace), and timolol (Blocadren); diabetes medications such as acetohexamide (Dymelor), chlorpropamide (Diabinese), glimepiride (Amaryl), glipizide (Glucotrol), glyburide (DiaBeta, Micronase, Glynase), repaglinide (Prandin), tolazamide (Tolinase), and tolbutamide (Orinase); diuretics ('water pills') such as amiloride (Midamor), bumetanide (Bumex), chlorothiazide (Diuril), chlorthalidone (Hygroton), ethacrynic acid (Edecrin), furosemide (Lasix), hydrochlorothiazide (Hydrodiuril), indapamide (Lozol), metolazone (Zaroxolyn), spironolactone (Aldactone), torsemide (Demadex), and triamterene (Dyrenium); methotrexate (Folex, Mexate, Rheumatrex); neostigmine (Prostigmin); nonsteroidal anti-inflammatory drugs such as celecoxib (Celebrex), choline salicylate (Arthropan), diclofenac (Cataflam), diflunisal (Dolobid), etodolac (Lodine), fenoprofen (Nalfon), flurbiprofen (Ansaid), ibuprofen (Advil, Motrin, Nuprin, others), indomethacin (Indocin), ketoprofen (Orudis, Oruvail), ketorolac (Toradol), magnesium salicylate (Nuprin Backache, Doan's), meclofenamate, mefenamic acid (Ponstel), meloxicam (Mobic), nabumetone (Relafen), naproxen (Aleve, Naprosyn), oxaprozin (Daypro), piroxicam (Feldene), rofecoxib (Vioxx), sulindac (Clinoril), and tolmetin (Tolectin); phenytoin (Dilantin); probenecid (Benemid); pyridostigmine (Mestinon); sulfinpyrazone (Anturane); valproic acid and related drugs (Depakene, Depakote); and vitamins and herbal products.
  • tell your doctor if you have or have ever had liver, renal, or heart disease; a recent heart attack; bleeding disorders; low blood pressure; vitamin K deficiency; ulcers; the syndrome of asthma, rhinitis, and nasal polyps; or if you drink more three or more alcoholic drinks a day.
  • tell your doctor if you are pregnant, plan to become pregnant, or are breast-feeding. If you become pregnant while using aspirin and extended-release dipyridamole, call your doctor immediately.
  • if you are having surgery, including dental surgery, tell the doctor or dentist that you are taking aspirin and extended-release dipyridamole. Your doctor may tell you to stop taking aspirin and extended-release dipyridamole before surgery.

What special dietary instructions should I follow?

Unless your doctor tells you otherwise, continue your normal diet while taking aspirin and extended-release dipyridamole.

What should I do if I forget a dose?

Take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one.

What side effects can this medication cause?

Side effects from aspirin and extended-release dipyridamole can occur. Tell your doctor if any of these symptoms are severe or do not go away:

  • headache
  • heartburn
  • stomach pain
  • upset stomach
  • vomiting
  • diarrhea
  • muscle and joint pain
  • tiredness

If you experience any of the following symptoms, call your doctor immediately:

  • bleeding
  • severe rash
  • swelling of the lips, tongue, or mouth
  • difficulty breathing
  • warm feeling
  • flushing
  • sweating
  • restlessness
  • weakness
  • dizziness
  • chest pain
  • rapid heartbeat
  • ringing in the ears

Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture (not in the bathroom). Throw away any medication that is outdated or no longer needed. Talk to your pharmacist about the proper disposal of your medication.

In case of emergency/overdose

In case of overdose, call your local poison control center at 1-800-222-1222. If the victim has collapsed or is not breathing, call local emergency services at 911.

What other information should I know?

Do not substitute the individual components of aspirin and dipyridamole (Persantine) for the combination product of aspirin and extended-release dipyridamole.

Because the use of aspirin by children and teenagers during viral illnesses may result in a serious condition (Reye's syndrome), keep aspirin and extended-release dipyridamole out of the reach of children.

Keep all appointments with your doctor and the laboratory. Your doctor may order certain lab tests to check your response to aspirin and extended-release dipyridamole.

Do not let anyone else take your medication. Ask your pharmacist any questions you have about refilling your prescription.

©2009 medical-dictionary-search-engines.com [Privacy Policy] [Disclaimer]
Last updated: Tue, 06 Jan 2009 00:20:03 GMT
82:165:250:120:medical-dictionary-search-enginescom:0902